Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 336, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Aug 18, 2011, 9:24 PM EDT for Fayette County, Indiana. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2011, 9:24 PM EDT (01:24 UTC)
- Expired
- Aug 18, 2011, 10:01 PM EDT
- In force
- 37 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
County Fayette County, IN
The radar
The Indianapolis radar (KIND), 99 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.4 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 963 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1570 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
568 WUUS51 KILN 190124 SVRILN INC041-190215- /O.NEW.KILN.SV.W.0336.110819T0124Z-110819T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 924 PM EDT THU AUG 18 2011 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN FAYETTE COUNTY IN EAST CENTRAL INDIANA... * UNTIL 1015 PM EDT. * AT 920 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR COLUMBIA...MOVING EAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... CONNERSVILLE... IN ADDITION...ALPINE...NULLTOWN...SPRINGERSVILLE...EVERTON AND ALQUINA ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. && LAT...LON 3965 8503 3953 8504 3952 8529 3968 8529 TIME...MOT...LOC 0125Z 288DEG 11KT 3959 8521 $$
2 follow-up statements
599
WWUS51 KILN 190136
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
936 PM EDT THU AUG 18 2011
INC041-190215-
/O.CON.KILN.SV.W.0336.000000T0000Z-110819T0215Z/
FAYETTE IN-
936 PM EDT THU AUG 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR SOUTHERN FAYETTE COUNTY IN EAST CENTRAL INDIANA...
AT 933 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS
STORM WAS LOCATED NEAR NULLTOWN...MOVING EAST AT 15 MPH.
THIS STORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHERN FAYETTE
COUNTY...INCLUDING NULLTOWN...EVERTON AND ALQUINA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3967 8527 3965 8504 3962 8503 3953 8504
3952 8526
TIME...MOT...LOC 0136Z 288DEG 11KT 3958 8517
$$996
WWUS51 KILN 190201
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1001 PM EDT THU AUG 18 2011
INC041-190211-
/O.CAN.KILN.SV.W.0336.000000T0000Z-110819T0215Z/
FAYETTE IN-
1001 PM EDT THU AUG 18 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FAYETTE COUNTY IN
EAST CENTRAL INDIANA HAS BEEN CANCELLED...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
STORM.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 3967 8527 3965 8504 3962 8503 3953 8504
3952 8526
TIME...MOT...LOC 0201Z 288DEG 11KT 3956 8508
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 7:37 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Aug 18, 7:37 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 737 PM EDT THU AUG 18 2011 .SYNOPSIS... A WEAK COLD FRONT WILL PUSH INTO THE REGION TONIGHT. THIS FRONT WILL DISSIPATE ACROSS THE AREA ON FRIDAY. AN UPPER LEVEL TROUGH WILL DEVELOP OVER THE GREAT LAKES AND OHIO VALLEY THROUGH THE WEEKEND. THIS FEATURE WILL ALLOW A COLD FRONT TO MOVE ACROSS THE AREA SATURDAY NIGHT INTO SUNDAY. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... A WEAK COLD FRONT EXTENDING FROM SRN ONTARIO...SWWD INTO SE MICHIGAN...NRN INDIANA AND CNTRL ILLINOIS...WILL SLOWLY SAG SE INTO THE REGION OVERNIGHT. THIS FRONT...COUPLED WITH A WEAK UPR LVL DISTURBANCE...WILL KEEP A SMALL THREAT FOR SHOWERS AND THUNDERSTORMS. GIVEN WEAK BULK SHEAR...THUNDERSTORMS WILL BE OF THE PULSE VARIETY AND SHORT-LIVED AT ANY GIVEN TIME. LOWS TONIGHT WILL DROP INTO THE LOWER TO MID 60S. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/... MODELS CONTINUE TO SHOW A SUBSTANTIAL SPREAD IN THE SHORT TERM FORECAST THROUGH FRIDAY NIGHT. AFOREMENTIONED WEAK COLD FRONT SHOULD BECOME ILL-DEFINED ACRS THE ERN/SRN SECTIONS OF THE CWFA ON FRIDAY. MEANWHILE...MODELS HINT AT A POSSIBLE MCS DEVELOPING ACRS THE MID MS VLY. IT IS UNCLEAR AT THIS POINT IF THIS MCS WILL BRUSH ACRS THE SRN CWFA LATE FRIDAY AFTN INTO FRIDAY NIGHT OR WILL REMAIN TOTALLY SOUTH OF THE AREA. GIVEN HIGH UNCERTAINTY...WILL MAINTAIN LOW POPS. WILL INTRODUCE SLIGHT CHANCE POPS...MAINLY DURING THE AFTN HOURS ON FRIDAY...ACRS SRN/ERN AREAS WHERE INSTABILITY AND SUBTLE WEAK LOW LEVEL FORCING WILL BE THE HIGHEST. FOR FRIDAY NIGHT...WILL KEEP 30 POPS GOING ACRS SRN ZONES DUE TO THE UNCERTAINTY OF AFOREMENTIONED MCS. HIGHS ON FRIDAY WILL CONTINUE TO BE WARM...RANGING FROM THE MID TO UPPER 80S LOWS FRIDAY NIGHT WILL GENERALLY BE IN THE MID 60S. && .LONG TERM /SATURDAY THROUGH THURSDAY/... MODELS ARE IN DISAGREEMENT ON THE EVOLUTION OF A LARGE TROUGH OF LOW PRESSURE OVER SOUTHERN CANADA THIS WEEKEND AND INTO EARLY NEXT WEEK. THE ECMWF DIGS THE TROUGH DEEPER THAN THE GFS AND CANADIAN MODELS. THAT WOULD RESULT IN A MORE ABRUPT COLD FRONT PASSAGE ON SUNDAY WITH PRE FRONTAL PRECIPITATION EARLY SUNDAY. THE CANADIAN AND GFS SOLUTIONS FORECAST A MORE PROGRESSIVE PATTERN UNDERNEATH A MORE ZONAL FLOW TO THE SOUTH OF THE CANADIAN LOW. THIS WOULD BRING A FEW WEAK UPPER TROUGHS ACROSS THE FORECAST AREA OVER THE WEEKEND AND INTO MONDAY. DUE TO THE CURRENT HIGH UNCERTAINTY CAUSED BY DIVERGENT MODELS SOLUTIONS...CURRENTLY HAVE SLIGHT TO CHANCE POPS ACROSS THE FORECAST AREA BEGINNING SATURDAY EVENING AND LASTING THROUGH MONDAY. MODELS DO AGREE ON COOLER AND DRIER CONDITIONS BY MONDAY NIGHT. THE MODELS THEN DIVERGE ONCE AGAIN AFTER MONDAY NIGHT...WITH A RAPID WARMUP INDICATED BY THE GFS FOR TUESDAY AND WEDNESDAY. HAVE KEPT ON THE COOLER SIDE OF MODEL CONSENSUS TO FAVOR THE ECMWF AND CANADIAN TEMPERATURE SCHEMES FOR THE TUESDAY AND WEDNESDAY TIME PERIODS. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... ISOLATED CONVECTION WILL BE AROUND TAF SITES UNTIL 06Z WHEN INSTABILITY WILL DECREASE AFTER A SHORT WAVE MOVES EAST. SINCE IT APPEARS TAF SITES WILL NOT TAKE A DIRECT HIT FROM THUNDERSTORMS KEPT CB IN FORECAST. SKIES WILL CLEAR AFTER 06Z WHICH WILL ALLOW BR TO FORM. CONDITIONS WILL BE VFR AFTER BR BURNS OFF AROUND 14Z. WINDS WILL SHIFT TO NORTHWEST WITH SPEEDS OF 10 KNOTS OR LESS OUTLOOK...THUNDERSTORMS POSSIBLE SATURDAY NIGHT INTO SUNDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...HICKMAN NEAR TERM...HICKMAN SHORT TERM...HICKMAN LONG TERM...LATTO AVIATION...CONIGLIO
Hazardous weather outlook, Aug 18, 4:00 AM EDT, 17 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 400 AM EDT THU AUG 18 2011 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-190900- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 400 AM EDT THU AUG 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 18, 5:54 PM EDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
554 PM EDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM HAIL DELAWARE 40.30N 83.08W
08/18/2011 U0.50 INCH DELAWARE OH PUBLIC
&&
BCSpecial weather statement, Aug 18, 6:44 PM EDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 644 PM EDT THU AUG 18 2011 OHZ056-182345- LICKING OH- 644 PM EDT THU AUG 18 2011 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LICKING COUNTY THROUGH 745 PM EDT... AT 643 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR JERSEY... MOVING EAST AT 10 MPH. WIND GUSTS TO 30 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE WITH THIS STORM. IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN BE EXPECTED WITH THIS STORM. SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...JOHNSTOWN... PATASKALA...BEECHWOOD TRAILS...NEWARK...HEBRON...HEATH...HARBOR HILLS...GRANVILLE SOUTH AND GRANVILLE. ALSO...JERSEY AND ALEXANDRIA ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. LAT...LON 4013 8235 3993 8243 4002 8276 4019 8276
Special weather statement, Aug 18, 8:02 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
802 PM EDT THU AUG 18 2011
KYZ094-190100-
OWEN KY-
802 PM EDT THU AUG 18 2011
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN OWEN COUNTY THROUGH 900
PM EDT...
AT 759 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR GRATZ...
MOVING EAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.
IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THIS STORM.
THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHERN
OWEN COUNTY...INCLUDING MONTEREY...BEECHWOOD...NATLEE AND NEW
COLUMBUS.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
LAT...LON 3837 8490 3842 8489 3842 8495 3844 8497
3847 8496 3849 8500 3851 8499 3851 8503
3855 8501 3851 8465 3848 8462 3847 8458
3836 8471 3834 8477 3834 8480Special weather statement, Aug 18, 9:01 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 901 PM EDT THU AUG 18 2011 OHZ054-055-190200- FRANKLIN OH-MADISON OH- 901 PM EDT THU AUG 18 2011 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MADISON AND WESTERN FRANKLIN COUNTIES THROUGH 1000 PM EDT... AT 859 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR ROSEDALE...MOVING EAST AT 5 MPH. WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS STORM. IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN BE EXPECTED WITH THIS STORM. SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...PLAIN CITY AND LAKE DARBY. ALSO...PLUMWOOD AND AMITY ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. LAT...LON 4011 8311 3991 8319 4002 8351 4011 8348
Special weather statement, Aug 18, 9:10 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 910 PM EDT THU AUG 18 2011 INZ058-059-066-190215- UNION IN-FRANKLIN IN-FAYETTE IN- 910 PM EDT THU AUG 18 2011 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN FAYETTE...FRANKLIN AND SOUTHERN UNION COUNTIES THROUGH 1015 PM EDT... AT 907 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR ANDERSONVILLE...MOVING EAST AT 15 MPH. WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE WITH THIS STORM. IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN BE EXPECTED WITH THIS STORM. SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...OLDENBURG AND BROOKVILLE. ALSO...BUENA VISTA...COLUMBIA...HAMBURG...ALPINE...LAUREL... NULLTOWN...PEPPERTOWN AND METAMORA ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. LAT...LON 3964 8531 3961 8482 3932 8488 3934 8530
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 9:10 PM EDT | Special Weather Statement | ILN | Franklin | 65 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.